| Model Number |
89-10537 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Error displayed once plugged into electrical surgical unit machine "check instrument, mono 2 handswitch pressed, release switch, if issue persists, replace instrument" and handpiece non-operational.Another handpiece was used on secondary esu in room for case.This functioning handpiece was then tested on the first esu machine at end of case to confirm that it was a singular handpiece issue and worked as expected.
Additional Manufacturer Narrative
A user facility medwatch report (#(b)(4)) was received on 5/7/2023 reporting error displayed once plugged into electrical surgical unit machine "check instrument, mono 2 handswitch pressed, release switch, if issue persists, replace instrument" and handpiece non-operational.Another handpiece was used on secondary esu in room for case.This functioning handpiece was then tested on the first esu machine at end of case to confirm that it was a singular handpiece issue and worked as expected.The sample has not been returned to deroyal for evaluation at this time.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received on 5/7/2023 reporting error displayed once plugged into electrical surgical unit machine "check instrument, mono 2 handswitch pressed, release switch, if issue persists, replace instrument" and handpiece non-operational.Another handpiece was used on secondary esu in room for case.This functioning handpiece was then tested on the first esu machine at end of case to confirm that it was a singular handpiece issue and worked as expected.The sample was returned and evaluated.The root cause was determined to be the manufacturing operator was not correctly following the soldering chip procedure.There was a soldering bridge found in the pc board causing the cautery pencil to malfunction.Corrective action: all manufacturing operators involved were retrained on the soldering chip procedure.Production records were reviewed, and no issues were found.An inventory check of the cautery pencils was made by deroyal, a total of 31 cases of the 88-000002 were inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.